MAUDE Adverse Event Report: CROSSROADS EXTREMITY SYSTEMS LLC MOTOBAND CP IMPLANT SYSTEM; SINGLE/MULTIPLE COMPONENT METALLIC BONE FIXATION APPLIANCE/ BONE PLATE

CROSSROADS EXTREMITY SYSTEMS LLC MOTOBAND CP IMPLANT SYSTEM; SINGLE/MULTIPLE COMPONENT METALLIC BONE FIXATION APPLIANCE/ BONE PLATE
Catalog Number 7100-ZB18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation were inconclusive based on the information available and the evaluation of the x-ray.Patient compliance following implantation of the device is unknown.Several additional patient factors were present which could have negatively impacted the outcome of the surgery.These factors include thyroid disease, depression, smoking, and complex surgical history resulting from a motor vehicle crash.The dynaforce staple and motoband max plate were used in combination with competitor product (lag screw across the joint and allograft in the fusion site).The mechanical factors associated with the combination of these additional devices are unknown.The bone fixation plate was used in conjunction with plate screws (part number - 1500-3518, lot-101414 & part number - 1500-3520, lot 101415) as well as a dynaforce bone fixation staple implant (part number 7118-1818kt, lot-500009).Additionally, the construct included a lag screw and allograft which was made by a different manufacturer.
 
Event or Problem Description
Plate and staple construct was implanted (b)(6) 2017.During routine follow up visits, it was noted that there was pain during examination and a lack of bony union.The construct was explanted during a revision surgery on (b)(6) 2017 due to the non-union of the fusion site.During removal of the hardware, the doctor mentioned the implants felt loose in the bone.Based on x-ray, the screw appears to have loosened and backed out of the hole, thus causing the plate to loosen.

Brand Name
MOTOBAND CP IMPLANT SYSTEM
Common Device Name
SINGLE/MULTIPLE COMPONENT METALLIC BONE FIXATION APPLIANCE/ BONE PLATE
Manufacturer (Section D)
CROSSROADS EXTREMITY SYSTEMS LLC
6055 primacy parkway
suite 140
memphis TN 38119
MDR Report Key8465534
Report Number3011421599-2018-00001
Device Sequence Number3026705
Product Code HRS
UDI-Device Identifier00815432023639
UDI-Public00815432023639
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K160300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number7100-ZB18
Device Lot Number102018
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR